Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2014, 5:01 PM CDT for San Saba County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2014, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 21, 2014, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:32 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 21, 3:32 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 332 PM CDT MON APR 21 2014 .SHORT TERM... (Today and Tonight) A weak cold front/outflow boundary will continue to slowly move south across West Central Texas this afternoon, then stall somewhere near the Interstate 10 corridor this evening. Isolated to scattered showers and thunderstorms will develop this afternoon ahead of the boundary, which is depicted well by most of the high resolution models. A fairly unstable environment is present ahead of the boundary, with 1000-2000 J/KG SBCAPE along the Interstate 10 corridor, but 0-6 KM bulk shear values are not too impressive, generally in the 15 to 25 knot range. A few strong to severe thunderstorms will be possible, with large hail and damaging winds being the main concerns. Most convection should move south of the area or dissipate by 06z. Above normal temperatures are once again forecast on Tuesday with highs in the mid to upper 80s, as upper level ridging dominates. No rain is forecast on Tuesday. .LONG TERM... (Tuesday through the Weekend) A little more active weather pattern across West Central Texas for the next week, as several rounds of convection will be possible after today. Weak upper level ridge holds for for Tuesday across the area, limit thunderstorm potential. As a deeper trough digs into the Southwest US, a shortwave will rotate across West Texas by late Wednesday afternoon. Looks like a dryline setup from the Panhandle south into the Permian Basin, with storms spreading east off the dryline Wednesday night. Will continue the mention of a few isolated storms during the afternoon, but next chances will continue during the evening hours. Cold front drops through the area during the day on Thursday, temporarily scouring the moisture out. Front stalls and moisture surges back north on Friday. Deeper upper level trough moves into New Mexico and Colorado for the weekend, setting the stage for a little more widespread shower and thunderstorm event. Still, if the system shifts even a little farther north, West Central Texas gets dryslotted very quickly. Given the odds this year, wont rule that one out, so will keep the slight chance pops as is. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 83 60 86 63 / 10 0 5 10 30 San Angelo 60 86 60 89 64 / 20 5 5 10 30 Junction 60 85 61 85 63 / 40 5 5 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && daniels/07
Hazardous weather outlook, Apr 21, 2:38 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CDT MON APR 21 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 238 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF A BARNHART...TO SAN SABA LINE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 21, 3:38 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT MON APR 21 2014
TXZ077-168-212145-
MENARD TX-SCHLEICHER TX-
338 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR MENARD
AND SCHLEICHER COUNTIES...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTH OF ADAMS...OR ABOUT 18
MILES SOUTHEAST OF CHRISTOVAL...MOVING SOUTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ADAMS BY 405 PM CDT
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3106 10042 3109 10014 3108 10006 3090 9984
3080 10022
TIME...MOT...LOC 2038Z 326DEG 9KT 3102 10026
DANIELSSpecial weather statement, Apr 21, 4:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT MON APR 21 2014
TXZ154-155-170-212130-
MCCULLOCH TX-MASON TX-SAN SABA TX-
402 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
MCCULLOCH...MASON AND SAN SABA COUNTIES...
AT 400 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF FREDONIA...OR ABOUT 12
MILES NORTHEAST OF MASON...MOVING SOUTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PONTOTOC BY 430 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3087 9923 3104 9911 3092 9877 3092 9878
3091 9896 3070 9896 3069 9896
TIME...MOT...LOC 2102Z 297DEG 13KT 3089 9912
DANIELSSpecial weather statement, Apr 21, 4:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT MON APR 21 2014
TXZ155-212130-
SAN SABA TX-
406 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SAN
SABA COUNTY...
AT 404 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF CHEROKEE...OR ABOUT 15
MILES SOUTH OF SAN SABA...MOVING EAST SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHEROKEE BY 415 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3091 9850 3092 9880 3097 9889 3110 9887
3093 9847
TIME...MOT...LOC 2106Z 292DEG 25KT 3098 9880
DANIELSSpecial weather statement, Apr 21, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT MON APR 21 2014
TXZ077-212200-
SCHLEICHER TX-
428 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
SCHLEICHER COUNTY...
AT 427 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF ELDORADO...MOVING
SOUTH AT 15 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
CENTRAL SCHLEICHER COUNTY.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3095 10062 3099 10041 3074 10023 3071 10050
3071 10060
TIME...MOT...LOC 2129Z 341DEG 11KT 3090 10051
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:47 PM CDT | Special Weather Statement | SJT | Haskell | 58 min |
| Apr 21, 12:49 AM CDT | Special Weather Statement | SJT | Throckmorton | 26 min |
| Apr 21, 3:38 PM CDT | Special Weather Statement | SJT | Menard | 67 min |
| Apr 21, 4:02 PM CDT | Special Weather Statement | SJT | Mason | 28 min |
| Apr 21, 4:06 PM CDT | Special Weather Statement | SJT | San Saba | 24 min |
| Apr 21, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 33 min |
| Apr 21, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 27 min |
| Apr 21, 4:28 PM CDT | Special Weather Statement | SJT | Schleicher | 32 min |
| Apr 21, 4:43 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 32 min |
| Apr 21, 4:53 PM CDT | Areal Flood Advisory | SJT | Mason | 112 min |
| Apr 21, 5:13 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
| Apr 21, 5:20 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 40 min |
| Apr 21, 5:33 PM CDT | Special Weather Statement | SJT | Mason | 27 min |
| Apr 21, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 66 min |
| Apr 21, 6:10 PM CDT | Special Weather Statement | SJT | Menard | 35 min |
| Apr 21, 6:40 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 21, 6:58 PM CDT | Special Weather Statement | SJT | Mason | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.